MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-11
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the large hem-o-lok clip applier involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint.Failure analysis found the primary finding of failed intuitive motion be related to the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument failed to move intuitively with full range of motion in all directions on several attempts.The grips did not open and close properly.The instrument was not fully function and did not followed the master tool manipulator commands smoothly.The root cause is not determinable.No image or video clip for the reported event was available for review.A system log review was performed, but no errors related to this event would exist in the logs.A review of the device logs for the large clip applier (part # 420230-11, lot/serial# (b)(4)) associated with this event has been performed.Per this review of the logs, the large clip applier was last used on (b)(6) 2022 via system serial # (b)(4) for a radical prostatectomy with lymphadenectomy surgical procedure.There were 85 uses remaining after this last usage.This last usage of the device per the log review matches the reported event date, indicating that the instrument was not used after the date of the reported event.This complaint is considered a reportable malfunction due to the following conclusion: failure analysis confirmed the clip applier instrument moved with unintuitive motion (e.G.The instrument unexpectedly jerked/jumped/swung/bowed, moved in an unexpected/unintended/unknown way).Unintuitive motion could lead to subsequent tissue damage.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.Follow-up was attempted, but the missing patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy with lymphadenectomy surgical procedure, the large hem-o-lok clip applier instrument had non-intuitive motion.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the nurse and obtained the following additional information: the instrument was inspected prior to use and no issue was found.The movement of the instrument was not smooth and unintuitively.The issue was solved using back up instrument.Each occurrence was with the same instrument on the same system arm.The drape was not exchanged at any time during the procedure.The drape was already disposed.No photographic images of the device(s) or a video recording of the procedure available for isi review.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14898703
Report Number2955842-2022-12762
Device Sequence Number12059487
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10210802
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-11
Device Catalogue Number420230
Device Lot NumberN10210802 884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date07/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale